Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Has CDLS syndrome. Was in ICU for chest infection phenumonia. Taking metformin. Patient experiences trauma would produce high sugar level?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
My son has CDLS syndrome . He has PEG feeding with JEVITY. He was in iCU with chest infection phenumonia
The sugar level was high as the reading was taken with feed all the time. We stopped he was Ok. We gave 500 mg of metformin and he goes to sleep. We have put on clear water . Will it help.?
The sugar level so far is not measured without food. So possible wrong readings are taken . I was told that a patient who experience trauma would produce high sugar level for short time.
Posted Wed, 26 Jun 2013 in Medicines and Side Effects
Answered by Dr. Kulsoom Qureshi 1 hour later
Thanks for your question.
You are very right that stress & trauma increases blood sugar level but this increase is within physiological ranges in a person who is not diabetic & settles as soon as the stress ( or infection in your child case ) is over. Metformin is an anti-diabetic drug which lowers blood sugar level.
Feeding does not increase blood sugar level in a healthy person & clear water is not likely to make it normal in the long run.
Because of her syndrome he may take longer than average time to recover so he definitely needs continued monitoring.
So, best advise is to follow his treating specialist. Do not stop or change food or drug plan on your own.
Wish you best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor